Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

post op pain and strange recurring effects

andrewpaandrewp Posts: 5
edited 06/11/2012 - 8:59 AM in Recovering from Surgery
I had a Laminectomy and Discectomy at L4/L5 and L5/S1 on 25/01/12 and spent 6 days in hospital before coming home yesterday. By the time I had the surgery I was suffering severe pain in both legs and could not walk.
surgery lasted 5 hours and immediately after the leg pain was gone and a large degree of movement range was recovered. 10 hours after surgery...I could not raise my left leg, yet sensation levels were good. 28 hours later, it was just as after the operation and I am able to walk quite freely without generating pain...even climbing stairs. However since the operation I have experienced severe pain around the wound site which has required the continuous use of oxycontin and oramorph to manage and allow sleep...up until yesterday when i left hospital and am trying to manage on 4 x 100mg tramadol daily (barely managing with paracetamol supplementing the tramadol)

for the last 3 days i have been experiencing recurring episodes of the following syptoms:

very warm/hot back followed by...
sweating followed by...
light headedness (not always)

nurses on ward and consultant said it was nothing to worry about, but i cant shake my concern. I suggested that it may be a side effect/withdrawal symptom of the morphine since these episodes have increased since i stopped receiving it. but they dismissed it.

any ideas/comments?


  • PeggyMcPPeggyMc Glendora, CaPosts: 17
    I think that you are right about the medication. I had similar symptoms and I was pretty miserable for a few days. Once your body gets rid of all the medications administered from the hospital, I bet you'll feel better. I felt better with a cold pack on my back (really, it feels good) and just wait it out. Good luck, Peggy
  • I agree with the previous post, that it's probably your medication. However, I'm not a doctor of course and am only saying this from my own personal experience.

    I'm on Butrans patches with oral morphine solution and, periodicaly throughout the day, I get the most horrendous flushes, sweating and 'funny' heads with it. Which sounds like your symptoms too.

    If you have more concerns can you discuss them again with your specialist?

    I hope you start to feel better soon.
    2 x Microdiscectomy 2005 / PLIFusion 2-level 2010 / revision surgery 2011 / NEVRO Senza spinal cord stimulator implanted February 2013. I WILL NOT GIVE IN / UP !!
  • Thanks both.symptoms cleared up and recovering steadily but oh so slow...15min walk has me worn out, though i certainly take exhausted after walking over not being able to :-)
Sign In or Register to comment.